Alert archive / Georgia / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 190, NWS Jacksonville, FL

July 17, 2000Pierce County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 17, 2000, 1:06 AM EDT for Pierce County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 17, 2000, 1:06 AM EDT (05:06 UTC)
Expired
Jul 17, 2000, 1:30 AM EDT
In force
24 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Pierce County, GA

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 5.1 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2000-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 297 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2000-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
297 J/kg
Mixed-layer CIN
-269 J/kg
Mixed-layer LCL
1842 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 170507
SVRJAX
GAC229-170530-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
106 AM EDT MON JUL 17 2000

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PIERCE COUNTY IN SOUTHEAST GEORGIA

* UNTIL 130 AM EDT

* AT 106 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL 2 MILES SOUTHWEST OF
  PATTERSON...MOVING SOUTHEAST AT 15 MPH.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE
DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY
LIGHTNING...AND VERY HEAVY RAIN.




$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 9:11 PM EDT, 3 hours 55 minutes earlier.

Area forecast discussion, Jul 16, 9:11 PM EDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
911 AM EDT SUN JUL 16 2000

UPDATED ZONES TO DROP POPS TO 20 PERCENT OVER FLORIDA CWA...INCLUDE
20 PERCENT POPS FOR GEORGIA CWA AND ALSO ADD FOG TO ALL ZONES DUE TO
RECENT RAINS. ACTIVITY OVER FLORIDA CWA THAT CAUSED NUMEROUS
WARNINGS HAS FINALLY DECREASED IN INTENSITY AND IS MOVING SOUTH OF
THE AREA. ANOTHER BATCH OF SHOWERS AND THUNDERSTORMS HAS DEVELOPED
OVER GEORGIA AND IS MOVING STEADILY INTO NW CWA. 11

.JAX...
.GA...NONE
.FL...NONE

In the hours before

Local storm report, Jul 16, 8:02 PM EDT, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
802 PM EDT SUN JUL 16 2000

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1203 PM    LAWTEY                    FL   WIND DAMAGE
07/16/00   BRADFORD                       LAW ENFORCEMENT REPORTED
                                          POWERLINES AND A FEW TREES
                                          DOWN

1230 PM    MIDDLEBURG                FL   WIND DAMAGE
07/16/00   CLAY                           BROADCAST MEDIA REPORTED
                                          TREES DOWN

1240 PM    LAKE BUTLER               FL   WIND DAMAGE
07/16/00   UNION                          LAW ENFORCEMENT REPORTED
                                          POWERLINES DOWN

1245 PM    LAKE BUTLER               FL   .75 INCH HAIL
07/16/00   UNION                         0306 PM    BROOKER                   FL   .75 INCH HAIL
07/16/00   BRADFORD                      0400 PM    WALDO                     FL   WIND DAMAGE
07/16/00   ALACHUA                        LAW ENFORCEMENT REPORTED
                                          TREES AND POWERLINES DOWN

0415 PM    MONTEOCHA                 FL   WIND DAMAGE
07/16/00   ALACHUA                        LAW ENFORCEMENT REPORTED
                                          TREE FOUND DEPOSITED IN A
                                          BACK YARD

0415 PM    LA CROSSE                 FL   FLOOD
07/16/00   ALACHUA                        EMERGENCY MANAGEMENT
                                          REPORTED SEVERAL FEET OF
                                          STANDING WATER
Local storm report, Jul 16, 8:03 PM EDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
803 PM EDT SUN JUL 16 2000

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1203 PM    LAWTEY                    FL   WIND DAMAGE
07/16/00   BRADFORD                       LAW ENFORCEMENT REPORTED
                                          POWERLINES AND A FEW TREES
                                          DOWN

1230 PM    MIDDLEBURG                FL   WIND DAMAGE
07/16/00   CLAY                           BROADCAST MEDIA REPORTED
                                          TREES DOWN

1240 PM    LAKE BUTLER               FL   WIND DAMAGE
07/16/00   UNION                          LAW ENFORCEMENT REPORTED
                                          POWERLINES DOWN

1245 PM    LAKE BUTLER               FL   .75 INCH HAIL
07/16/00   UNION

0306 PM    BROOKER                   FL   .75 INCH HAIL
07/16/00   BRADFORD

0400 PM    WALDO                     FL   WIND DAMAGE
07/16/00   ALACHUA                        LAW ENFORCEMENT REPORTED
                                          TREES AND POWERLINES DOWN

0415 PM    MONTEOCHA                 FL   WIND DAMAGE
07/16/00   ALACHUA                        LAW ENFORCEMENT REPORTED
                                          TREE FOUND DEPOSITED IN A
                                          BACK YARD

0415 PM    LA CROSSE                 FL   FLOOD
07/16/00   ALACHUA                        EMERGENCY MANAGEMENT
                                          REPORTED SEVERAL FEET OF
                                          STANDING WATER

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 10:00 PM EDTSevere Thunderstorm WarningJAXBacon, Pierce, Ware45 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.